Just prescribed by doctor, have taken 3 so far. Wondering if anyone has a good experience to share.
Hello hippyfreak1112. You'll find most people who take trazodone (desyrel) are happy, that they are taking it. Its more prescribed today as a sleeping medication, but its an anti-depressant. I was on it years ago, had to stop taking it because my body had built up an immunity/tolerance to it. Side efffects are minimal.best to you and hope it also helps you.
I used to take benedryl to help me sleep but now I take trazadone in 50 or 100 mg pills. I do not have to use it every day. I take it 0 to 3 times week. It has worked well for me. I do not have the sleeping pill hangover in the morning and wake up refreshed. But then again I only use it on a limited basis.
watch your dosage to start (follow Dr's orders), but I've had great success with Trazodone as a sleep aid. Depending on how tired I am, 50-100MG and I sleep like a baby. 100-150 and I will feel a bit groggy for a while in the morning if I've been in bed for less than 9 hours. But I've had no ill side effects.
Good luck to you.
BTW, I tried Ambien as well, which worked great - for about 6 hours. Then I would be up and nothing could get me back to sleep.
I have been on a 50mg dose of Trazodone for just two weeks... and I suffer from extreme memory loss, no ability to concentrate on anything for long, loss of sense of balance, and even have a probem spelling and selecting the right button on my keypad!! When I get up in the morning is worse; I'm groggy and my balance is bad; throughout the day I'm constantly bumping into walls, etc! The only positive effect I have from taking this med, is that I sleep like a rock, but always wake up @ 6am... but that's because I have Osteoarthritis in my right hip,and the pain kicks in and wakes me up @ that time. I truly hope you don't have any side effects like these, but do try it anyway. Everyone reacts differently to meds, and I'm sure that you will have no problem sleeping while taking it.
I started with a 20mg dose and it did nothing to help me sleep; upping the dose to 50mg knocked me out! Remember to have a snack when you take this med! Its essential in making it work! Good luck, and keep me posted!
This is the worst drug ever... just call any pharmacist! They will tell you it's very irresponsibly prescribed for sleep which is not what it's for! It's simply the drowsy effect and because it's cheap as to why doctors prescribe it. It's an old drug which should be off of the market. You're better off with no sleep at all or use melatonin or ANYTHING NATURAL!! It's an anti-depressant. I've read on here where people say it's okay when prescribed for sleep. Our brains do NOT know what it's supposed to be treating when we ingest it. It's NOT a sleep aid other than it can make you sleepy. I don't even know if it's good as an anti-depressant since there are so many new things on the market... but all I'm saying is unless you are being treated for depression, it's the wrong drug. I don't have depression in my life and this withdrawal is creating severe depression.
I was on it ten days and off now for three nights. The withdrawal is horrible. Get off before you can't. I was feeling like you are with it which is why I decided to stop. I didn't know the damage it was causing until I started researching... after the fact.
- Trazodone Information for Consumers
- Trazodone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Trazodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Gram Negative Infection - how can I treat a gram positive bacterial which has been persistent over 4
Posted 23 Apr 2011 • 2 answers
Posted 31 Oct 2011 • 7 answers
Posted 9 May 2012 • 2 answers
Posted 6 Mar 2016 • 1 answer
Posted 19 days ago • 2 answers